Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 66, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 24, 2008, 3:08 AM CDT for Coffey County, Osage County, Kansas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2008, 3:08 AM CDT (08:08 UTC)
- Expired
- May 24, 2008, 4:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
Counties Coffey County, KS, Osage County, KS
The radar
The Topeka radar (KTWX), 75 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 3:17 AM CDT | TSTM WND DMG | 1 Wnw Lebo, KS | SILOS DAMAGED NEAR HIGHWAY 50 AND EMMER ROAD. |
| May 24, 3:26 AM CDT | TSTM WND DMG | 5 N Burlington, KS | DAMAGE TO A STORAGE BUILDING AND SILOS NEAR NEW STRAWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 1:16 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 940 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 240809
SVRTOP
KSC031-139-240900-
/O.NEW.KTOP.SV.W.0066.080524T0808Z-080524T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
308 AM CDT SAT MAY 24 2008
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COFFEY COUNTY IN EAST CENTRAL KANSAS...
OSAGE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 400 AM CDT
* AT 304 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST OF LEBO TO 4
MILES SOUTHWEST OF GRIDLEY...OR ALONG A LINE EXTENDING FROM 4 MILES
NORTHEAST OF EMPORIA TO 28 MILES SOUTHEAST OF EMPORIA...MOVING
NORTHEAST AT 41 MPH.
* LOCATIONS IMPACTED INCLUDE...
JOHN REDMOND RESERVOIR...
BURLINGTON...
LEBO...
NEW STRAWN...
MELVERN LAKE...
OLIVET...
BETO JUNCTION...
OSAGE CITY...
EISENHOWER STATE PARK...
WAVERLY...
LYNDON...
MELVERN...
POMONA STATE PARK...
POMONA LAKE...
OVERBROOK...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 168.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3862 9595 3881 9550 3869 9550 3869 9551
3840 9550 3803 9551 3803 9595
TIME...MOT...LOC 0808Z 242DEG 36KT 3846 9609 3807 9588
$$
BOUSTEAD3 follow-up statements
000
WWUS53 KTOP 240823
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
323 AM CDT SAT MAY 24 2008
KSC031-139-240900-
/O.CON.KTOP.SV.W.0066.000000T0000Z-080524T0900Z/
OSAGE-COFFEY-
323 AM CDT SAT MAY 24 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR COFFEY AND OSAGE COUNTIES...
AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF LEBO TO 7 MILES SOUTHEAST OF
GRIDLEY...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF
EMPORIA TO 33 MILES SOUTHEAST OF EMPORIA...MOVING NORTHEAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
MELVERN LAKE...OLIVET...OSAGE CITY...EISENHOWER STATE PARK...BETO
JUNCTION...LYNDON...MELVERN...WAVERLY...POMONA STATE PARK...
QUENEMO...POMONA LAKE AND OVERBROOK.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 168.
STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER
INSIDE A STURDY BUILDING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3862 9595 3881 9550 3869 9550 3869 9551
3840 9550 3803 9551 3803 9595
TIME...MOT...LOC 0823Z 242DEG 36KT 3854 9588 3808 9571
$$
BOUSTEAD000 WWUS53 KTOP 240853 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 351 AM CDT SAT MAY 24 2008 KSC031-139-240900- /O.CON.KTOP.SV.W.0066.000000T0000Z-080524T0900Z/ OSAGE-COFFEY- 351 AM CDT SAT MAY 24 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR EASTERN COFFEY AND EASTERN OSAGE COUNTIES... AT 346 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. AT 326 AM COFFEY COUNTY LAW ENFORCEMENT REPORTED GRAIN SILOS DAMAGED NEAR STRAWN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF OVERBROOK TO 5 MILES EAST OF LE ROY...OR ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF OTTAWA TO 39 MILES SOUTH OF OTTAWA...MOVING NORTHEAST AT 41 MPH. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 155 AND 168. STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM. FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3803 9571 3870 9576 3881 9550 3803 9551 TIME...MOT...LOC 0851Z 242DEG 36KT 3876 9554 3811 9548 $$ BOUSTEAD
000 WWUS53 KTOP 240859 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 359 AM CDT SAT MAY 24 2008 KSC031-139-240909- /O.EXP.KTOP.SV.W.0066.000000T0000Z-080524T0900Z/ OSAGE-COFFEY- 359 AM CDT SAT MAY 24 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COFFEY AND EASTERN OSAGE COUNTIES WILL EXPIRE AT 400 AM CDT... AT 359 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA... THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3803 9571 3870 9576 3881 9550 3803 9551 TIME...MOT...LOC 0859Z 242DEG 36KT 3880 9545 3815 9539 $$ BOUSTEAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 9:49 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, May 23, 9:49 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 949 PM CDT FRI MAY 23 2008 .DISCUSSION... 00Z UPPR AIR ANLYS CONT TO INDC IMPRESSIVE UPPR LVL LO OVR THE WRN US. MAIN SHRTWV OF INTEREST ROTATING AROUND THE PARENT LO WAS LOCATED AT 00Z OVR ERN NM. LARGE SCALE FORCING ASSOCIATED WITH THE WAVE ALLOWING FOR SQUALL LINE DEVELOPMENT OVER WESTERN KS THIS EVNG. 00Z RAOB FM KTOP INDCD DECENT SIZE EML CONTD OVR ERN KS AND H7 ANALYSIS ALSO CONFIRMS THIS WITH WIDESPREAD +13 C OVER THE CNTRL AND SRN PLAINS. QUALITY GULF MOISTURE WAS IN PLACE ACRS A LARGE PART OF THE CNTRL AND SRN PLAINS THIS EVNG WITH A +16 C H85 DEWPOINT NOTED AT KTOP. MAIN FORECAST ISSUE OVER THE NEXT 12 HOURS IS EVOLUTION OF CONVECTION OVR CNTRL AND WRN KS. UPPR LVL SHRTWV TROF SHLD CONT TO ROTATE NEWD INTO NEB AFTER MIDNIGHT. CWA WL REMAIN IN FAVORABLE LARGE-SCALE FORCING FOR ASCENT IN ASSOCIATED WITH THE SHRTWV. THIS WLD ARGUE THAT STORMS OVER CNTRL KS SHLD CONT TO TRACK NEWD INTO THE WRN CWA...AND THIS SEEMS LIKELY. EWD EXTENT OF ACTIVITY IS IN QUESTION DUE TO CAPPING INVERSION. LATEST DETERMINISTIC MODELS WLD INDC A MOISTENING IN THE CAPPING LAYER LIKELY DUE TO PERSISTENT ISENTROPIC LIFT AS LO LVL JET INCREASE. THIS MAY ACT TO WEAKEN THE CAPPING INVERSION SOME AND ALLOW FOR AT LEAST ISO STORMS AS FAR EAST AS HIGHWAY 75. LATEST RUC WLD ALSO SUPPORT THIS AS WELL. THUS WL CONT WITH THE POPS OVER THE CWA WITH THE HIGHEST POPS IN THE NW. INCREASED POPS THERE TO CAT AND LOWERED IN THE SE TO SCHC. ALSO UPDATED EARLIER TO REMOVE EVNG CHANCES. AS FAR AS SVR WX POTENTIAL. THERE IS CERTAINLY STRONG INSTABILITY OVR THE CNTRL/WRN CWA THRU THE NIGHT AND SUFFICIENT SHEAR FOR ORGANIZED THUNDERSTORMS. FEEL THAT AS THINGS MOVE FARTHER EAST NOCTURNAL INVERSION SHLD LIMIT TOR THREAT AND THUS WND AND HAIL SEEM TO BE THE MAIN THREAT OVER THE WRN CWA. THUS CURRENT HWO LOOKS ON TRACK. WL ALSO CONT WITH THE FLOOD WATCH OVER THE NW CWA WHERE THE HEAVIEST RAINS FELL LAST NIGHT. NEW ZFP/GRIDS ALREADY OUT. BOUSTEAD && .PREV DISCUSSION... /ISSUED 312 PM CDT FRI MAY 23 2008/ DISCUSSION... MESSY START TO THE HOLIDAY WEEKEND. AT 19Z...CONVECTION THAT DEVELOPED OVER WESTERN KANSAS EARLY THIS MORNING IN ZONE OF WEAK CONVERGENCE COINCIDENT WITH A WEAK SHORTWAVE LIFTING NORTHEASTWARD NOW PUSHING THROUGH CENTRAL NE. HEAVY RAIN AND SMALL...UP TO DIME SIZE...HAIL WAS REPORTED WITH SOME OF THE STRONG STORMS THIS MORNING. RAINFALL AMOUNTS SET THE STAGE FOR WATER ISSUES IN THE NEAR TERM FORECAST. AFTERNOON WV IMAGERY DEPICTING DEEP...BROAD TROUGH CONTINUES TO ROTATE OVER THE WESTERN CONUS. SEVERAL PIECES OF ENERGY ROUNDING THE BASE OF THE TROUGH...WHICH WILL EJECT NORTHEASTWARD ACROSS THE CENTRAL PLAINS OVER THE NEXT FEW DAYS. ONE NOTABLY NOW OVER NORTHERN NM...WHICH WILL BE THE FOCUS FOR CONCERN OVERNIGHT. AT THE SURFACE...WARM/NEARLY STATIONARY FRONT SITS ALONG A LINE FROM JUST SOUTH OF HAYS...SOUTHEASTWARD TO JUST NORTH OF CHANUTE. WEAK CONVERGENCE ALONG THE BOUNDARY HELPING A FEW SHOWERS POP-UP OVER CENTRAL KANSAS THIS AFTERNOON. TONIGHT...CONVECTION WILL INITIATE ALONG THE SURFACE DRYLINE OVER WESTERN KANSAS. MEAN WINDS/CORFIDI VECTORS POINT CONVECTIVE PROPAGATION N/NE-WARD...SIMILAR TO LAST EVENING. THIS WILL TAKE THE BULK OF THE CONVECTION ACROSS NE...AND PORTIONS OF CENTRAL KANSAS. SEVERAL FACTORS PLAYED INTO THE DECISION TO ISSUE A FLASH FLOOD WATCH OVERNIGHT. FIRST...PRECIPITABLE WATER VALUES GREATER THAN 1.5 INCHES WILL ALLOW FOR STORMS TO BE EFFICIENT RAIN PRODUCERS. NEXT... SATURATED GROUND IN PLACE OVER NORTH CENTRAL KANSAS FROM RAINFALL THIS MORNING. THIRD...RIVERS HAVE ALSO BEEN ON THE RISE. FINALLY...EVEN IF HEAVIEST RAINFALL STICKS NORTHWEST OF THE AREA...WATER WILL DRAIN THROUGH BASINS INTO NORTH CENTRAL KANSAS. TROUBLE LIES IN WHAT HAPPENS BEYOND THE FLOODING. CONVECTIVE POTENTIAL LOOKS CONFINED TO NORTH CENTRAL AND PORTIONS OF NORTHEAST KANSAS OVERNIGHT...WHERE BETTER SHEAR EXISTS. BEST AXIS OF MOISTURE ADVECTION ALONG THE LOW LEVEL JET STREAMS ACROSS CENTRAL KANSAS THROUGH THE NIGHT. DIFFICULTY HERE IF CONVECTION OVER NE THROWS OUT AN OUTFLOW BOUNDARY...AS WAS THE CASE THIS MORNING...WHICH WOULD LIMIT PRECIPITATION CHANCE ACROSS NORTHEAST AND EAST CENTRAL KANSAS. ALSO...QUALITY OF MOISTURE RETURN MAY BE COMPROMISED IF CONVECTION OVER OKLAHOMA REALIZES. SATURDAY...WARM FRONT LOOKS A BIT FURTHER TO THE NORTH THAN TODAY. MAY SEE THE EASTERN EDGE STICK A BIT FURTHER SOUTH THAN THE MODELS ARE SHOWING...REINFORCED BY A POTENTIAL AFOREMENTIONED OUTFLOW BOUNDARY. CONVERGENCE LOOKS A LITTLE BETTER ALONG THE BOUNDARY TOMORROW. GOOD CAPE VALUES OF AROUND 3500J/KG AND FAVORABLE SHEAR VALUES WOULD SUPPORT THE DEVELOPMENT OF SEVERE STORMS...AND THE POTENTIAL FOR LARGE HAIL...THUNDERSTORM WINDS...AND POSSIBLY TORNADOES. HEAVY RAIN WOULD REINFORCE THE FLOODING POTENTIAL. EL THUNDERSTORMS STILL POSSIBLE TO THE EAST OF THE DRY LINE ACROSS CENTRAL KANSAS SATURDAY EVENING AND IN EASTERN KANSAS NORTH OF A FRONTAL BOUNDARY IN SOUTHERN KANSAS. FLOW THROUGH THE SUNDAY THROUGH TUESDAY PERIOD CONTINUES TO BE FROM THE SOUTHWEST WITH THE UPPER TROUGH RETROGRADING INTO THE EASTERN PACIFIC. A FRONTAL BOUNDARY IS FORECAST TO SET UP ACROSS TO BE NEAR THE KANSAS AND NEBRASKA BORDER THROUGH SUNDAY THROUGH EARLY TUESDAY. WITH THE LOW LEVEL JET INCREASING EACH NIGHT AND CONVERGENCE ALONG THE BOUNDARY AS WELL AS POOLING OF MOISTURE WILL SEE PERIODS OF THUNDERSTORMS DEVELOPING ACROSS NORTHERN KANSAS AND CORFIDI VECTORS SHOWING AN EAST SOUTHEAST MOVEMENT FOR FORWARD PROPAGATING STORMS ACROSS NORTHERN KANSAS AND SOUTHEAST NEBRASKA. PRECIPITABLE WATER VALUES INCREASE TO 1.80 INCHES IN NORTHEAST KANSAS SUNDAY NIGHT. COULD SEE SOME FLOODING AGAIN IN NORTHEAST CORNER IF SCENARIO PLAYS OUT. UPPER FLOW FLATTENS ACROSS THE CENTRAL PLAINS BY WEDNESDAY WITH MINOR WAVES EJECTING OUT INTO THE PLAINS FROM THE TROUGH IN THE WEST. THE BAROCLINIC ZONE SETS UP ACROSS SOUTHERN KANSAS ON WEDNESDAY WITH THE FRONT THEN MOVING BACK NORTH AS A WARM FRONT ON THURSDAY. WILL KEEP SMALL CHANCES OF PRECIPITATION GOING THROUGH THE PERIOD AS CONFIDENCE IS LOW ON EXACT PLACEMENT OF FRONTAL BOUNDARIES AND TIMING OF WAVES. A TROUGH IS FORECAST TO MOVE ACROSS THE NORTHERN AND CENTRAL PLAINS MAINLY AFFECTING THE NORTHERN COUNTIES THURSDAY NIGHT THEN EXITING FRIDAY. HIGHS MAINLY IN THE 80S AND LOWS IN THE 60S. 53 AVIATION... SEVERAL CONCERNS FOR THE 18Z TAF CYCLE AT EACH TOP/FOE/MHK. FIRST...THE CHANCE FOR THUNDER. CONVECTION THAT INITIATES ALONG THE DRYLINE ACROSS WESTERN KANSAS TONIGHT LOOKS TO PROPAGATE MAINLY NE. WARM ADVECTION MAY HELP SPARK STORMS LATE THIS EVENING OTHERWISE...BUT WITH LOW CONFIDENCE AS TO WHEN INITIATION WILL BE...CHOSE TO MAINTAIN GOING VCTS GROUP AFTER 01-03Z. SECOND...CIGS LOOK TO REMAIN RIGHT AT TO BELOW VFR THROUGH THE END OF THE PERIOD. THIS AFTERNOON...CIGS HAVE SCATTERED OUT FOR THE MOST PART...BUT ROBUST MOISTURE ADVECTION AXIS LOOKS TO SET UP RIGHT OVER MHK TONIGHT. EXPECT CIGS TO DROP TO IFR...POTENTIALLY LIFR AT MHK EARLY SAT MORNING. TOP/FOE WILL MORE LIKELY STAY MVFR...POTENTIALLY DROPPING TO IFR EARLY IN THE MORNING--WHICH WILL NEED TO BE MONITORED BY UPCOMING SHIFTS. WINDS WILL BE EASTERLY THROUGH THE PERIOD GENERALLY NORTH OF WHERE THE WARM/STATIONARY FRONT SETS UP...AND REMAIN GUSTY THROUGH THE EVENING...AND AGAIN TOMORROW MORNING. VIS WILL BE MVFR FOR A FEW HOURS SAT MORNING WITH MOISTURE POOLING ALONG THE FRONT. EL && .TOP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 AM SATURDAY FOR KSZ008-KSZ009-KSZ010- KSZ020. &&
Hazardous weather outlook, May 23, 3:55 PM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 355 PM CDT FRI MAY 23 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-242100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 355 PM CDT FRI MAY 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS PORTIONS OF NORTH CENTRAL KANSAS...AND THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE REST OF OUTLOOK AREA TONIGHT. THE BEST CHANCE FOR SEVERE STORMS WILL BE ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS LATER TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. IN ADDITION...THUNDERSTORMS OVERNIGHT MAY DROP AN ADDITIONAL ONE INCH OF RAIN TO LOCALLY HIGHER AMOUNTS AROUND TWO INCHES OF RAIN ON ALREADY SATURATED GROUNDS ACROSS NORTH CENTRAL AND NORTHEAST KANSAS OVERNIGHT. HEAVY RAIN AND RUNOFF MAY LEAD TO LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES CONTINUE THROUGHOUT THE OUTLOOK PERIOD. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH MEMORIAL DAY...WITH THE GREATER RISKS OCCURRING DURING THE AFTERNOON AND EVENING HOURS. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINS WILL BE THE PRIMARY HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT IN NORTH CENTRAL AND NORTHEAST KANSAS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS ACROSS NORTH CENTRAL AND NORTHEAST KANSAS. SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL TOTALS GREATER THAN ONE INCH TO THE NATIONAL WEATHER SERVICE OFFICE IN TOPEKA. LUNDE
In the hours before
Local storm report, May 24, 12:53 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1253 AM CDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM TSTM WND DMG 6 S JAMESTOWN 39.51N 97.86W
05/24/2008 CLOUD KS TRAINED SPOTTER
3 TO 4 INCH LIVE BRANCHES BREAKING IN WIND. LASTING
SEVERAL MINUTES.
&&
CRAVENLocal storm report, May 24, 2:01 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
201 AM CDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM TSTM WND DMG 2 E BELLEVILLE 39.82N 97.59W
05/24/2008 REPUBLIC KS LAW ENFORCEMENT
REPORTS OF TREES DOWN WITH ROOF DAMAGE TO A HOME ON
NICKEL ROAD.
&&
CRAVENLocal storm report, May 24, 2:52 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
252 AM CDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 AM TSTM WND DMG WILSEY 38.64N 96.68W
05/24/2008 MORRIS KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS POWER IS OUT AND MANY TREE LIMBS
DOWN.
&&
CRAVENThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:43 AM CDT | Severe Thunderstorm Warning | TOP | Cloud | 27 min |
| May 24, 12:58 AM CDT | Severe Thunderstorm Warning | TOP | Republic, Washington | 39 min |
| May 24, 1:42 AM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Morris | 48 min |
| May 24, 2:28 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Lyon, Morris, Riley, Wabaunsee | 62 min |
| May 24, 2:35 AM CDT | Severe Thunderstorm Warning | TOP | Lyon | 40 min |
| May 24, 2:59 AM CDT | River Flood Warning | TOP | Marshall | 48 hr |
| May 24, 3:07 AM CDT | Severe Thunderstorm Warning | TOP | Osage, Shawnee | 53 min |
| May 24, 3:40 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 50 min |
| May 24, 3:49 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Shawnee | 41 min |
| May 24, 10:32 AM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage | 28 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.